Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 33, NWS Albuquerque, NM

June 12, 2000De Baca County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 4:30 PM MDT for De Baca County, Roosevelt County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 4:30 PM MDT (22:30 UTC)
Expired
Jun 12, 2000, 5:00 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties De Baca County, NM, Roosevelt County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3387 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS55 KABQ 122231
SVRABQ
NMC011-041-122300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM JUST EAST-SOUTHEAST OF FORT SUMNER...OR      
  ABOUT 50 MILES WEST OF CANNON AFB...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN DE BACA COUNTY 

THE MAIN THREAT FROM THIS SEVERE STORM WILL BE DAMAGING WINDS OF AT 
LEAST 60 MPH. DIME TO NICKEL SIZED HAIL IS ALSO POSSIBLE. SEEK INDOOR 
SHELTER IN A STRONG BUILDING. AVOID WINDOWS

HEAVY RAINS FROM THIS THUNDERSTORM CAN PRODUCE SUDDEN AND DANGEROUS 
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.

LAT...LON 3452 10431 3434 10431 3430 10384 3454 10383

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM MDT, 1 hour earlier.

Area forecast discussion, Jun 12, 3:30 PM MDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON JUN 12 2000

CONVECTION FIRED UP TODAY IN THE HIGHER THETA-E AIR MASS ACROSS
EASTERN NEW MEXICO. ISOLATED STORMS WILL BRIEFLY BECOME SEVERE. ONE
STORM HAS GENERATING SOME HAIL AND ONE BRIEF SPIN UP TORNADO ALONG
THE DE BACA AND GUADALUPE COUNTY LINE.

MODEL GUIDANCE SUGGESTS MORE DRYING ACROSS THE NORTHWEST AND CENTRAL
PARTS OF NEW MEXICO IN THE NEXT 48 HOURS. A COUPLE OF SURFACE
FEATURES ARE FORECAST TO DROP ACROSS THE NORTHEAST AND EASTERN PARTS
OF THE STATE TUESDAY INTO WEDNESDAY. EXPECT SOME EASTERLY LOW LEVEL
FLOW AND SURFACE RIDGE BUILDS INTO THE PLAINS. THIS EASTERLY FLOW
DOES NOT LOOK AS STRONG AS EARLIER INDICATIONS...SO THINK LOW LEVEL
MOISTURE WILL MAKE IT TO THE CENTRAL MOUNTAINS AND MAYBE BACK TO THE
CONTINENTAL DIVIDE.

WINDS PICK UP AS THE UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL
ROCKIES AND WINDS ACROSS NM WILL RESPOND ACCORDINGLY. MOST AREA WILL
SEE VELOCITIES IN THE 15-25 MPH WITH A FEW HIGHER GUSTS. STILL NOT
CONFIDENT THAT ALL MOISTURE GETS SWEPT OUT SO WILL KEEP POPS IN THE
MOUNTAINS AND HIGHER ELEVATIONS IN THE SLIGHT CATEGORY...WILL ALSO
KEEP THE EASTERN AND NORTHEASTERN ZONES WITH SLIGHT CHANCE DUE TO
PROXIMITY TO HIGHER THETA-E AIRMASS AND SIGNIFICANT HEATING.

KMV

ABQ BB 062/094 062/089 063 33100
SAF BB 055/089 055/083 054 33---
TCC BB 066/096 063/083 064 33111

.ABQ...NONE.

In the hours before

Special weather statement, Jun 12, 10:30 AM MDT, 6 hours before
NMZ001>021-026-122200-

NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 AM MDT MON JUN 12 2000

SEVERE THUNDERSTORM THREAT...THERE IS A CHANCE OF THUNDERSTORMS FROM
THE CENTRAL MOUNTAIN CHAIN INTO THE EASTERN PLAINS OF NEW MEXICO THIS
AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE. A FEW OF THE STORMS MAY GENERATE BRIEF HEAVY
RAIN...LIGHTNING...SMALL HAIL...AND GUSTY WINDS AT THEIR STRONGEST
STAGES.

BURNED AREA RAIN OUTLOOK...POTENTIAL FOR FLASH FLOOD PRODUCING RAIN
IN THE AREA...TODAY AND TONIGHT...
...LINCOLN COUNTY...MODERATE
...LOS ALAMOS COUNTY...LOW
...SAN MIGUEL COUNTY...LOW

NOTE...IN BURNED AREAS...EVEN SMALL AMOUNTS OF RAIN IN A SHORT TIME
PERIOD COULD CAUSE MAJOR PROBLEMS...

SYNOPSIS...AN UPPER LEVEL LOW DIGGING INTO THE NORTHERN ROCKIES AND
NORTHERN HIGH PLAINS IS EXPECTED TO FORCE A SURFACE COOL FRONT INTO
THE NORTHERN PORTIONS OF NEW MEXICO TUESDAY. ENOUGH MOISTURE AND
INSTABILITY IS EXPECTED TO REMAIN ACROSS THE EASTERN PARTS OF THE
STATE FOR AFTERNOON AND EVENING THUNDERSTORMS. WIND PROFILES BOTH
OBSERVED AND FORECAST SUGGEST MINIMAL SHEAR FOR SUSTAINED SEVERE
THUNDERSTORMS. THEREFORE SPOTTER ACTIVATION IS NOT EXPECTED.

COUNTIES WHERE SKYWARN SPOTTERS MAY BE REQUIRED...

...EASTERN NEW MEXICO...
 NONE

...CENTRAL NEW MEXICO...
NONE

...WESTERN AND NORTHERN NEW MEXICO...
NONE

THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL
WEATHER HAZARDS. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS
OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS.

THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO.
FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS35 KEPZ.
FOR SOUTH CENTRAL/SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KMAF.

KMV
Local storm report, Jun 12, 4:16 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA

0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:16 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA                        0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:13 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe62 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe45 min
Jun 12, 4:00 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 4:36 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe54 min
Jun 12, 5:09 PM MDTSevere Thunderstorm WarningABQHarding, Union51 min
Jun 12, 5:39 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.